Is one of the side effects of chemo a tendency to fall down?
Is one of the side effects of chemo a tendancy to fall down? I have fallen 4 times, the first three due to weakness but the last one seemed to be the result of blacking out a few seconds?
Chemotherapy can cause a number of side effects that can afffect your balance and movement and lead you to fall down more frequently. One of the most common side effects of many chemo drugs is central and peripheral neuropathy (injury to the nerves from chemotherapy that interferes with their normal function). Normal function includes sensation that allows people to walk, muscles to move, and adjustments to be made for changes in physical environment (such as raising a leg to go up stairs). The numbness and lack of feeling resulting from neuropathy affect stability and movement.
Another side effect of chemo, loss of red blood cells, can lead to anemia which causes weakness and dizziness, even to the point of falling down. A low red blood cell count can also cause breathlessness; this could be a reason that you feel like you're "passing
The nausea and loss of appetite that often come with chemo can also cause weakness and dizziness. You may want to evaluate if you're getting enough nutrition. If you can't tolerate food, you could try Ensure®, Boost®, or other nutritional supplements.Try to stay hydrated as well.
Just as you do with pain, track when the falling down happens. Are you falling or dizzy when you're sitting, standing, or getting up? How often does this happen? Does it occur before or after a meal? Is there any noticeable pattern? Write the answers to these questions before calling your medical practitioner. He or she may want to see you for further evaluation, including an exam, blood work, and other tests. If the oncologist finds that blood counts are low, she can prescribe blood transfusions to boost the levels of healthy cells.
Remember that dizziness and falling down can be symptoms of many things, including other potentially severe medical illnesses, particularly cardiovascular disease and stroke, so don't let falling down go without evaluation.
Not funny to those who are sick.
If It helps to know, I fell and lost my balance all of the time while undergoing chemotherapy. It was really horrible. It has been over a year now and I am still not back to normal. I cant believe that this is the only treatment available. And I cant believe that doctors are not demanding safer treatments for people without the risk of contracting another severe disorder or terminal condition. It is a nightmare. And they administer this stuff to children.
Stay Connected With Caring.com
Get news & tips via e-mail